Alert archive / Ohio / Flash Flood Warnings in 2000
Flash Flood Warning 16, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jul 5, 2000, 9:10 AM EDT for Montgomery County, Preble County, Ohio. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2000, 9:10 AM EDT (13:10 UTC)
- Expired
- Jul 5, 2000, 11:15 AM EDT
- In force
- 2 hr
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
Counties Montgomery County, OH, Preble County, OH
The radar
The Cincinnati radar (KILN), 66 km from the middle of the area, began a volume at 13:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 1.2 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 332 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KILN 051313 FFWILN OHC113-135-051515- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 910 AM EDT WED JUL 5 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... PREBLE COUNTY IN WEST CENTRAL OHIO... MONTGOMERY COUNTY IN WEST CENTRAL OHIO... * UNTIL 1115 AM EDT... * AT 910 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED UP TO 2.5 INCHES OF RAIN HAS FALLEN OVER EASTERN PREBLE COUNTY SINCE 8 AM. THIS HEAVY RAIN IS SPREADING INTO SOUTHWEST MONTGOMERY COUNTY. * SOME LOCATIONS IN THE WARNING AREA INCLUDE... EATON... GRATIS... MIAMISBURG... GERMANTOWN... IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DURING HEAVY RAINS...KEEP CHILDREN AWAY FROM STORM DRAINS AND CREEKS. SHALLOW...GENTyLY FLOWING WATER CAN BECOME A RAGING TORRENT IN A MATTER OF MINUTES. $$ DIAN-REED
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 8:55 AM EDT, 15 minutes earlier.
Area forecast discussion, Jul 5, 8:55 AM EDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 855 AM EDT WED JUL 5 2000 WL SEND A QUICK UPDATE TO RAISE POPS ACRS SRN MIAMI VLY FOR THIS MRNG. .ILN...NONE. LOTT
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 8:11 PM EDT | Flash Flood Warning | ILN | Clermont | 3 hr |
| Jul 4, 8:18 PM EDT | Tornado Warning | ILN | Brown | 27 min |
Nearby
Flash Flood Warnings in Ohio, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.